I had botox two days ago in my lower lids they are now extremely puffy, is this normal? (photos)

Doctor Answers 14

Puffinesss After Botox

Injecting Botox in the lids can cause swelling. This is why I do not recommend injecting in the lower eyelids. Relaxing the muscles in the eye lids will cause more bags. Unfortunately Botox takes three months to wear off. I would contact a professional Botox injector.


Summit Emergency Medicine Physician
5.0 out of 5 stars 24 reviews

Puffiness under eyes after Botox

Since the muscles around the eye aid in lymphatic drainage when they contract, reducing their movement with Botox can sometimes lead to undereye swelling in patients who are prone to this.  this should improve over time but meanwhile, gently massaging in a direction away from your eyes may help.

Lorrie Klein, MD
Laguna Niguel Dermatologic Surgeon
4.9 out of 5 stars 211 reviews

I had botox two days ago in my lower lids they are now extremely puffy, is this normal?


Hi there. Go back to your doctor immediately, this is not typical but its hard to judge without seeing pre-treatment photos. Good luck, dr. Downie

Jeanine B. Downie, MD
Montclair Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

Lower lid botox

Botox only paralyzes muscles which leads to decreased wrinkling because the overlying skin no longer folds over on itself since the underlying muscle no longer contracts. Its possible the lower eyelid muscle is so paralyzed that the skin is simply sagging more. Its more likely you have a bit of bruising and swelling from the treatment. In any event, your lower lid will eventually return to its pretreatment state, albeit perhaps not for weeks or months.

Daniel Lensink, MD
Redding Oculoplastic Surgeon
5.0 out of 5 stars 5 reviews

Botox in the Lower Lids

I don't inject Botox in the lower lids because they can cause edema and swelling like you are describing.  Please consult an expert in Botox for the best cosmetic results.  Best, Dr. Green

Lower lid botox?

I do not inject botox to the lower lids.  I think that it will cause weakness and probably more noticeable bags. Good luck.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Botox is baggy lower lids - don't do it

This is not a good area for you to get injected. You need all the tension in the lower lid you can get. Relaxing the muscle is going to worsen the bags. Unfortunately, there is nothing to do until it wears off in 3 months. I don't think the injector was experienced. I'm sorry this has happened. Botox for lower lids should only be done with people that have a muscular roll when smiling and have a good snap test.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Botox side effect

any injection into the undereye area can produce significant swelling.  Apply warm compresses and contact the injecting doctor for definitive treatment if necessary

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Botox two days ago in my lower lids and now they are extremely puffy, is this normal?

I am sorry that you are experiencing an unusual response.  Lower lid Botox is occasionally used for very specific reason with the smallest unit. Sometimes when you do both fillers under the eye and botox for crows feet at the same time, it is possible to have puffiness under the eye. In my opinion you should go back to your physician and have him/her examine you. Best of luck. Dr. Shanthala

Botox complication

thanks for your question. It is very hard to day without seeing your "before" pictures. Rarely, on individuals with loose skin and poor lymphatic drainage, Botox can exacerbate the issue and cause puffiness around the eyes. Make sure to consult your physician, and if there are no other issues, seek treatment by a massage therapist who can perform lymphatic drainage massage. This should help, and eventually the issue resolved after Botox wears off in 2-3 months. Best if luck!

Neda Vanden Bosch, MD
West Palm Beach Physician
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.